Minocycline anyone?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kitty9309
Regular Member


Date Joined Oct 2008
Total Posts : 163
   Posted 12/24/2008 4:56 PM (GMT -6)   
Hi All-
 
I began minocycline 3 weeks ago. I am starting at a low dose of 50 mg. I assume my dose will be increased at the next visit in early January. I react strongly to meds, so my LLMD is going slowly.
I am also on Benicar to reduce inflammation and open up the blood vessels to allow the antibiotics to penetrate better.
I have had what I feel are mild herx-type symptoms- isolated high heart rate of 131, fluctuations in body temp- 95.2 to 99.4 and mild feelings of a "flu" coming on.
I have been ill since 1994 (14 years) following a camping trip and a bulls eye rash. This was followed by swollen knees and the first of my vertigo attacks. All of my tests have been negative so far, so I have a clinical diagnosis. Awaiting PCR, including one for B. lonestari as I was bit in the south.
 
I just wondered if anyone can share experiences with minocycline. Dizziness is my main symptom and I am concerned about a drug with a potential side effect of dizziness! My doctor told me he had no one report a problem with dizziness. I think maybe he didn't want me to assume ahead of time about the dizzy side effect.
 
Thanks,
Kitty

Scooterscooter
Regular Member


Date Joined Sep 2008
Total Posts : 66
   Posted 12/24/2008 5:45 PM (GMT -6)   
I took Mino and was terribly nauseated and dizzy. I could hardly eat. My dr. switched me to doxy. I think Mino is less sun sensitive, but I just couldn't stay on it because I felt so bad.

kitty9309
Regular Member


Date Joined Oct 2008
Total Posts : 163
   Posted 12/24/2008 7:58 PM (GMT -6)   
Scooter-

Thanks. Would you mind telling me what dose you took?

~Kitty

Scooterscooter
Regular Member


Date Joined Sep 2008
Total Posts : 66
   Posted 12/24/2008 9:31 PM (GMT -6)   
it was 100 mg twice a day

Looking back, I can't believe I did that for a week. I think it took a couple of days before I started feeling sick.

kitty9309
Regular Member


Date Joined Oct 2008
Total Posts : 163
   Posted 12/24/2008 9:58 PM (GMT -6)   
That is a high dose to start on. It takes a few days to reach a steady state in your blood, so the timing makes sense. I have been on 50mg once a day for 3 weeks now. (crosses fingers)
I have read that starting low and working up makes it much more tolerable. I will see.
I am normally dizzy and off balance, so it will be hard to tell the difference!

Thanks

Cmacaran
Regular Member


Date Joined Aug 2008
Total Posts : 105
   Posted 12/25/2008 7:24 AM (GMT -6)   

I have been on mino for two months at 100 mg, with not side effects.  A friend of mine says it gave her increased mental side effects, but that is more likely to be a herx reaction than an actual reaction to the antibiotic.

My understanding is that Doxy and Mino are both in the Tetracycline family of antibiotics.  Mino from what I have heard has allegedly better brain cell penetration and reduces inflamation in tissues.  Doxy reduces inflamation in joints.  Doxy is in general has less side effects.  I seem to recall that according to the Physicians Desk Reference Mino can be given at 200 mg per day for extended periods of time.  You might want to buy either the PDR or the Pill Book from your pharmacy and check it out.   I think the ramping up you are doing is because of herx issues and not side effects, but I could be wrong. 


kitty9309
Regular Member


Date Joined Oct 2008
Total Posts : 163
   Posted 12/25/2008 11:28 AM (GMT -6)   
That is good to hear.
Is the mino helping you? Or is it too soon to know?
Was your friend able to stick it out?
I do want to stick it out knowing it is excellent at crossing the blood brain barrier. I see the doctor again in 3 weeks. I have read all the drug info on various sites. I will continue to reseach it. Thanks for the references.
I do have a flu like illness (or mild herx) right now. It started at 2 weeks into the mino. It is possible that it isn't the med making me feel like this, but an actual virus.
I agree that ramping up slow helps with the herxing not being so bad. I have just read on a few posts that people have tolerated it better starting at a low dose and working up.
My doctor said he feels that most listed "side effects" of a drug are herx or herx like reactions.

chief #7
Regular Member


Date Joined Apr 2008
Total Posts : 124
   Posted 12/25/2008 1:56 PM (GMT -6)   

Hey kitty,

I recently completed 100mg per day for 16 weeks.  I did it because my number 1 symptom is head and neck pain.  Now I'm off doing a diflucan/biaxin alternate months plan.  But I will go back to the mino in the future if need be.  I do think it helped.  Its just so hard to figure "to what degree" it helped.

Chief


kitty9309
Regular Member


Date Joined Oct 2008
Total Posts : 163
   Posted 12/26/2008 9:29 AM (GMT -6)   
Hi Chief-

I really feel like the head and neck pain I have had this week is a herx. I felt the same thing previously 2 1/2 years ago when my dormant Lyme reared up. (I have never been treated for it) At that time, I had a vertigo attack and have been very "off balance" ever since.
I just can't fiugure out if this worsening of that off balance feeling is the mino or a herx. I can barely make it from the couch to the bathroom. I hate it.
Are you taking the Diflucan for Lyme or yeast?

Thanks,
Kitty
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, August 20, 2017 3:46 AM (GMT -6)
There are a total of 2,857,656 posts in 313,535 threads.
View Active Threads


Who's Online
This forum has 155147 registered members. Please welcome our newest member, Jenny_GH.
290 Guest(s), 2 Registered Member(s) are currently online.  Details
Tuckered_out, alunke82


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer